CSN Login
Members Online: 4

ABVD Treatments

Tracie1981's picture
Tracie1981
Posts: 125
Joined: Mar 2010

A question to those who have had the ABVD treatments for lymphoma, what were the biggest side effects you had to deal with and how long after you had the treatment did they eventually subside? I started the ABVD treatment yesterday for the first time, before that they had me do a round of ICE and through that one I had to stay in the hospital for 5 days while they monitored. The side effects for that was definitely the hair loss, it happened really fast. And also the nausea was pretty severe for awhile. They did give me Emend to curve the nausea this time along with some compazine and steroids which I was trying to avoid for lack of sleep. Any info on this treatment would definitely be a huge help, Thank you and God Bless! Tracie

Susy28
Posts: 18
Joined: Mar 2010

Hi Tracie,
I'm on my 8th and last cycle on ABVD and I have a friend who has gone through both ICE and ABVD and he say's the side effects on ICE are a lot worse than ABVD. My worse side effect on ABVD has been constipation. The nausea hasn't been too bad and it's actually delayed. I have chemo every other Friday and on the day of chemo I feel a bit tired after the treatment. On Saturday I wake up with stomach cramps that only last about 30 min and I begin to have a disgusting sweet taste in my mouth that started interfering with my intake of liquids after my 5th cycle. Sunday the sweet taste starts going away and I begin to feel tired. Monday I wake up feeling really tired and with nausea. Tuesday - Friday I feel almost back to normal with the exception of a metallic taste that takes over the sweet taste. I lost my hair, my nails turned dark, the skin on my hands and feet are a bit darker and I gained a few pounds but other than that, the side effects haven't been too severe. During my 2nd and 3rd cycle I had tingling in my hands and feet but that went away after the 3rd cycle. I also had to take 3 Neupogen shots on the week that I didn't have chemo because my white blood cells were low, but that's a piece of cake. My only advise is to drink lots and lots of liquids and try to be active but don't over do it. Drinking lots of liquids helps minimize the side effects. Besides beating cancer, my other goal was to finish chemo without puking and March 19th is my last chemo and not once have I puked. Woo hoo! Good Luck to you and everyone else battling cancer.

Tracie1981's picture
Tracie1981
Posts: 125
Joined: Mar 2010

That is definitely good news to my ears! So far the 2 days after my first ABVD treatments have been good, not to many side effects except the not being able to sleep due to the steroids. I'm really positive about the outcome and am thankful now that they changed it, now atleast I'll be home on the days I have to have the chemo. I really need to drink more fluids, I definitely dont drink enough. Thank you so much for the advice and now hopefully I will know a little more about what to expect! They do have me on emend for nausea, I guess its supposed to be one of the best for it. I have to get my treatments every other Wednesday, hopefully that will do the trick at getting rid of this cancer. Thank you soo much and God Bless!

Carotarheel
Posts: 3
Joined: Mar 2010

Hey there! I'm new to this site and you are the first person I am writing to.. I just finished my last ABVD on the 25th Of Feb and it didn't work for me, sadly. Now we are re-grouping and looking to start new chemo in April.
I had really bad nausea and the taste in my mouth was horrible. Constipation was a big factor too. I would have my treatemnt on Thursday and be able to start eating by the following Tueday or Wed. I have serious issues with smells and texture in food so some days were just bad! My sweet tooth was huge and still is. Thats what I could taste. For my nausea I took Phenegren (sp?) and thats really the only one that really helped. Sounds like with ICE you had a really rough road. I hope and pray that this one is easier for you. God bless and keep fighting!

Tracie1981's picture
Tracie1981
Posts: 125
Joined: Mar 2010

I'm so sorry that the treatments did not work, hopefully the next plan will work better. That is my biggest fear is going through and not having any of the treatments work. I think I feel a little better over all health wise, its just you never know. I'm wishing you so much goodluck and prayers for you!!! I have taken phenegren too before, they dont work as well as other meds though. But some of the nausea meds are soo expensive, you definitely have to have very good insurance to get the good stuff. Yea and ICE treatment I only had once but it took its toll on me, the only problem I'm having now is some chest pressure,it is a bit scary so I'm hoping it will go away soon. Goodluck Sweetie!! God Bless you!

Carotarheel
Posts: 3
Joined: Mar 2010

So today is your chemo? I hope you great through it quickly and without too many side effects! I was going to ask if you have heard of the treatment they are proposing for me? I'll be on Cisplatin and Gemzar, anybody know of this one? First, we have to do a complete biopsy on a lymph node and another bone marrow biopsy, yeah can't wait for this... then it will be decided if this course of treatment will be the best. Having all these unknowns are making me crazy, well crazier after all the meds...God bless you all and sending out hugs!!!!

Tracie1981's picture
Tracie1981
Posts: 125
Joined: Mar 2010

I actually had one treatment of the ABVD last wednesday and soo far I'm soo tired and I've lost the feeling in my fingertips already. My next treatment is next wednesday, hopefully I wont have to go through to many. I havent heard of Cisplatin or Gemzar?? Oh, I definitely can empathize on the craziness of not knowing... its a joy lol. They did a biopsy on my marrow and lymphnode already so they are pretty set on my course of treatment but I will definitely ask about those... it never hurts to ask! Lots of Hugs and God Bless You!!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network